Alert archive / Montana / Wind Chill Advisories in 2021

Wind Chill Advisory 1, NWS Glasgow, MT

January 23, 20214 counties in Montana

NWS Glasgow, MT issued this wind chill advisory at Jan 23, 2021, 1:46 PM MST for 4 counties in Montana. It took effect at Jan 24, 2021, 2:00 AM MST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2021, 1:46 PM MST (20:46 UTC)
In effect from
Jan 24, 2021, 2:00 AM MST
Expired
Jan 25, 2021, 11:00 AM MST
In force
33 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT

The radar

The Glasgow radar (KGGW), 95 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2021-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2021-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
797 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

877 
WWUS45 KGGW 232046
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
146 PM MST Sat Jan 23 2021

MTZ019-241100-
/O.NEW.KGGW.WC.Y.0001.210124T0900Z-210124T1800Z/
Sheridan-
Including the cities of Plentywood and Medicine Lake
146 PM MST Sat Jan 23 2021

...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 11 AM MST SUNDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  20 below zero.

* WHERE...Sheridan County.

* WHEN...From 2 AM to 11 AM MST Sunday.

* IMPACTS...The cold wind chills could cause frostbite on exposed
  skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
5 follow-up statements
796 
WWUS45 KGGW 240908
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
208 AM MST Sun Jan 24 2021

MTZ018-020-062-241800-
/O.EXA.KGGW.WC.Y.0001.000000T0000Z-210124T1800Z/
Daniels-Western Roosevelt-Eastern Roosevelt-
Including the cities of Scobey, Wolf Point, Poplar, 
and Culbertson
208 AM MST Sun Jan 24 2021

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST THIS MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 20 below 
  zero.

* WHERE...Daniels, Western Roosevelt and Eastern Roosevelt 
  Counties.

* WHEN...Until 11 AM MST this morning.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

MTZ019-241800-
/O.CON.KGGW.WC.Y.0001.000000T0000Z-210124T1800Z/
Sheridan-
Including the cities of Plentywood and Medicine Lake
208 AM MST Sun Jan 24 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 20 below 
  zero.

* WHERE...Sheridan County.

* WHEN...Until 11 AM MST this morning.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
453 
WWUS45 KGGW 241758
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
1058 AM MST Sun Jan 24 2021

...COLD WIND CHILLS CONTINUE THROUGH MONDAY MORNING...

.After only brief relief today, cold wind chills will return
tonight.

MTZ061-250800-
/O.EXB.KGGW.WC.Y.0001.000000T0000Z-210125T1800Z/
Northern Valley-
Including the city of Opheim
1058 AM MST Sun Jan 24 2021

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST MONDAY...

* WHAT...Wind chills as low as 20 below zero.

* WHERE...Northern Valley County.

* WHEN...Until 11 AM MST Monday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

MTZ018>020-062-250800-
/O.EXT.KGGW.WC.Y.0001.000000T0000Z-210125T1800Z/
Daniels-Sheridan-Western Roosevelt-Eastern Roosevelt-
Including the cities of Scobey, Plentywood, Medicine Lake, 
Wolf Point, Poplar, and Culbertson
1058 AM MST Sun Jan 24 2021

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM MST MONDAY...

* WHAT...Wind chills as low as 25 below zero.

* WHERE...Daniels, Sheridan, Eastern Roosevelt and Western 
  Roosevelt Counties.

* WHEN...Until 11 AM MST Monday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
221 
WWUS45 KGGW 242138
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
238 PM MST Sun Jan 24 2021

...COLD WIND CHILLS WILL CONTINUE THROUGH MONDAY MORNING...

.After only brief relief today, cold wind chills will return
tonight.

MTZ018>020-061-062-251145-
/O.CON.KGGW.WC.Y.0001.000000T0000Z-210125T1800Z/
Daniels-Sheridan-Western Roosevelt-Northern Valley-
Eastern Roosevelt-
Including the cities of Scobey, Plentywood, Medicine Lake, 
Wolf Point, Poplar, Opheim, and Culbertson
238 PM MST Sun Jan 24 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY...

* WHAT...Wind chills as low as 25 below zero.

* WHERE...Daniels, Sheridan, Eastern Roosevelt, Northern Valley 
  and Western Roosevelt Counties.

* WHEN...Until 11 AM MST Monday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
299 
WWUS45 KGGW 251007
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
307 AM MST Mon Jan 25 2021

...WIND CHILL CONCERNS CONTINUE THIS MORNING...

MTZ018>020-061-062-251800-
/O.CON.KGGW.WC.Y.0001.000000T0000Z-210125T1800Z/
Daniels-Sheridan-Western Roosevelt-Northern Valley-
Eastern Roosevelt-
Including the cities of Scobey, Plentywood, Medicine Lake, 
Wolf Point, Poplar, Opheim, and Culbertson
307 AM MST Mon Jan 25 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 25 below 
  zero.

* WHERE...Daniels, Sheridan, Roosevelt, and Northern Valley  
  Counties.

* WHEN...Until 11 AM MST this morning.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
341 
WWUS45 KGGW 251754
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
1054 AM MST Mon Jan 25 2021

MTZ018>020-061-062-251900-
/O.EXP.KGGW.WC.Y.0001.000000T0000Z-210125T1800Z/
Daniels-Sheridan-Western Roosevelt-Northern Valley-
Eastern Roosevelt-
Including the cities of Scobey, Plentywood, Medicine Lake, 
Wolf Point, Poplar, Opheim, and Culbertson
1054 AM MST Mon Jan 25 2021

...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING...

Wind chill values have risen above advisory criteria.

Therefore, the wind chill advisory is being allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this wind chill advisory went out at Jan 23, 2:39 AM MST, 11 hours 7 minutes earlier.

Area forecast discussion, Jan 23, 2:39 AM MST, 11 hours 7 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
239 AM MST Sat Jan 23 2021

.DISCUSSION...
Northwest flow will continue over the region through this
weekend. A shortwave trough embedded within this flow will move
across far northeast Montana this afternoon/evening and could
produce a few flurries or light snow showers. Another weak impulse
moves through the flow Sunday and could once again lead to a few
light snow showers. This wave is a little stronger and could
result a some snow accumulation with the best chances for seeing
any snow showers being north of Highway 2.

Temperatures will remain near normal for this time of year with no
significant cold or warm spells expected. A gradual warming trend
will return next week with highs expected to rise back into the
30s and 40s for the middle and latter half of the week.

-Mottice/RAE

&&

.AVIATION...
Generally VFR conditions this morning, although some low cloud or
fog is possible, mainly at KOLF. A band of low to mid level cloud
will drop south from Canada later this morning into the afternoon.
A few light snow showers are possible along with MVFR conditions
which may briefly impact KOLF or KSDY.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

weather.gov/glasgow

Nearby

Wind Chill Advisories in Montana, 2021Every wind chill advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.